Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

July 9, 20215 counties in Tennessee

NWS Nashville, TN issued this special weather statement at Jul 9, 2021, 7:02 AM CDT for 5 counties in Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 7:02 AM CDT (12:02 UTC)
Expired
Jul 9, 2021, 7:45 AM CDT
In force
43 min
Issued by
NWS Nashville, TN

Counties Cumberland County, TN, DeKalb County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1159 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

952 
WWUS84 KOHX 091202
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
702 AM CDT Fri Jul 9 2021
 
TNZ032-063>066-078-080-091245-
Putnam TN-Cannon TN-Cumberland TN-Van Buren TN-De Kalb TN-Warren TN-
White TN-
702 AM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...SOUTHERN DE KALB...
VAN BUREN...WARREN...WHITE...SOUTH CENTRAL PUTNAM AND NORTHEASTERN
CANNON COUNTIES UNTIL 745 AM CDT...

At 701 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Crossville to near Smithville.
Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
McMinnville, Crossville, Sparta, Smithville, Spencer, Fairfield
Glade, Crab Orchard, Pleasant Hill, Doyle, Hamptons Crossroads,
Cumberland Mountain State Park, Bakers Crossroads, Virgin Falls State
Natural Area, Burgess Falls State Park, Rock Island State Park, Lake
Tansi, Fall Creek Falls State Park and Indian Rock Lake.

This includes Interstate 40 between mile markers 315 and 340.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3583 8477 3576 8492 3575 8502 3577 8504
      3576 8526 3572 8527 3557 8542 3553 8557
      3552 8579 3595 8600 3606 8558 3600 8473
      3591 8468
TIME...MOT...LOC 1201Z 284DEG 28KT 3591 8522 3596 8587 

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 9, 6:23 AM CDT, 39 minutes earlier.

Area forecast discussion, Jul 9, 6:23 AM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
623 AM CDT Fri Jul 9 2021

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Ongoing overnight storms are continuing east ushered along by the
upper shortwave. We'll likely see some scattered activity continue
through daybreak, but then for most of the daylight hours the best
chances of showers and storms will be contained to the south and
eastern portion of our area. Temperatures will be in the mid 80s
to around 90 degrees again this afternoon. Tonight will bring
another round of showers and possibly strong storms as another
developing shortwave upstream encourages storm development across
Missouri, Indiana, and Kentucky. It's uncertain whether this
complex will push into Middle Tennessee or stay mostly to our
north, but have kept precip chances high for areas north of I-40
with the expectation that at least some strong storms persist into
our area. The main time frame will be from around midnight Friday
night to sunrise on Saturday. Strong winds and heavy downpours
will be the main threats.

Some isolated to scattered storms could continue throughout the
day on Saturday, but the next best chance for widespread precip
looks to be on Sunday and Monday. The previously mentioned
developing wave will deepen into an upper low that is forecast to
spin over the Midwest from Saturday into Monday night. This should
pull deep gulf moisture into the southeast and keep scattered to
widespread shower and storm chances for Middle Tennessee through
Tuesday. As this low is expected to exit north over the Great
Lakes, it doesn't appear to gift us with any type of frontal
passage or relief from the hot humid airmass that it will pull
into our area. So we'll continue to see mainly diurnal storms
through at least midweek next week. This doesn't mean the whole
week will be a washout. In fact, there will likely be more sun
than rain most days, but for the entirety of the forecast stay
weather aware if you have outdoor activities planned. Typical
summertime storms are almost always capable of producing gusty
winds, heavy downpours, and plenty of cloud to ground lightning.

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR conditions are expected at BNA/MQY/CKV this TAF period with
VCSH and -TSRA with possible MVFR conditions late this afternoon
into early evening. At CSV, MVFR conditions with -SHRA/VCTS will
affect the airport this morning with VFR conditions this afternoon
before more VCSH and possible -TSRA later today. Light west to
northwest winds are anticipated today with light south or calm
winds tonight.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......11
AVIATION........Shamburger
Hazardous weather outlook, Jul 9, 5:11 AM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
511 AM CDT Fri Jul 9 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-101015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
511 AM CDT Fri Jul 9 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few strong to isolated severe storms are possible late Saturday.
Gusty winds and heavy downpours can be expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

In the hours before

Special weather statement, Jul 9, 7:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
702 AM CDT Fri Jul 9 2021

TNZ032-063>066-078-080-091245-
Putnam TN-Cannon TN-Cumberland TN-Van Buren TN-De Kalb TN-Warren TN-
White TN-
702 AM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...SOUTHERN DE KALB...
VAN BUREN...WARREN...WHITE...SOUTH CENTRAL PUTNAM AND NORTHEASTERN
CANNON COUNTIES UNTIL 745 AM CDT...

At 701 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Crossville to near Smithville.
Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
McMinnville, Crossville, Sparta, Smithville, Spencer, Fairfield
Glade, Crab Orchard, Pleasant Hill, Doyle, Hamptons Crossroads,
Cumberland Mountain State Park, Bakers Crossroads, Virgin Falls State
Natural Area, Burgess Falls State Park, Rock Island State Park, Lake
Tansi, Fall Creek Falls State Park and Indian Rock Lake.

This includes Interstate 40 between mile markers 315 and 340.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3583 8477 3576 8492 3575 8502 3577 8504
      3576 8526 3572 8527 3557 8542 3553 8557
      3552 8579 3595 8600 3606 8558 3600 8473
      3591 8468
TIME...MOT...LOC 1201Z 284DEG 28KT 3591 8522 3596 8587

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:48 PM CDTSpecial Weather StatementOHXRutherford27 min
Jul 8, 11:34 PM CDTSpecial Weather StatementOHXHickman41 min
Jul 9, 12:38 AM CDTSpecial Weather StatementOHXHouston37 min
Jul 9, 12:47 AM CDTSpecial Weather StatementOHXMaury28 min
Jul 9, 8:05 AM CDTSpecial Weather StatementOHXWayne55 min
Jul 9, 9:16 AM CDTSpecial Weather StatementOHXLawrence44 min
Jul 9, 9:43 AM CDTSpecial Weather StatementOHXGiles47 min
Jul 9, 10:09 AM CDTAreal Flood AdvisoryOHXLawrence, Wayne3 hr
Jul 9, 10:17 AM CDTSpecial Weather StatementOHXLawrence43 min
Jul 9, 10:22 AM CDTFlash Flood WarningOHXLawrence, Wayne113 min
Jul 9, 2:45 PM CDTAreal Flood AdvisoryOHXHickman, Lewis, Perry2 hr
Jul 9, 3:00 PM CDTSpecial Weather StatementOHXMarshall30 min
Jul 9, 3:24 PM CDTSpecial Weather StatementOHXMarshall36 min
Jul 9, 3:47 PM CDTAreal Flood AdvisoryOHXMaury118 min
Jul 9, 4:03 PM CDTSpecial Weather StatementOHXMarshall42 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.